MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS; BREAST LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. GHIATAS; BREAST LOCALIZATION WIRE
Catalog Number 47920
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a breast marker placement through the ghiatas localization wire.During the procedure, the needle was bent at the tip of the bevel.Due to the bent tip, insertion into the patient's skin was more difficult and caused the skin to tear when it was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Single image was provided and reviewed.The submitted image shows the needle used to place a localization wire.The needle appears to be very slightly bent at the tip.The tip of the needle is adjacent to a ribbon-shaped tissue marker, which is presumably the target of the localization procedure.Wire localization is performed prior to surgery in order to help the surgeon locate the area to be excised in the operating room.The wire is placed by the radiologist, with the tip of the wire at the site to be excised and the proximal portion of the wire remaining outside the breast so that the surgeon can follow the wire from the skin to the excision location.Initially, a breast localization needle is placed into the breast in the desired location, and then the wire is inserted into the needle and subsequently deployed.In this case, it appears that the tip of the needle was somehow very slightly bent.Therefore, the investigation is confirmed for the reported bent as the needle appears to be very slightly bent at the tip and the investigation is inconclusive for the reported difficult to remove and difficult to insert as no objective evidence was provided for review.However, due to the absence of supporting evidence, the reported event remains inconclusive for the remaining three devices.A definitive root cause for the alleged material twisted/bent, difficult to remove and difficult to insert could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
GHIATAS
Common Device Name
BREAST LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23740667
Report Number2020394-2025-02123
Device Sequence Number18682709
Product Code GDF
UDI-Device Identifier00801741079832
UDI-Public(01)00801741079832(17)270531(10)REJT3411
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number47920
Device Lot NumberREJT3411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown